Alert archive / Florida / Freeze Warnings in 2008
Freeze Warning 2, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 28, 2008, 6:17 AM EST for Collier County, Florida. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 6:17 AM EST (11:17 UTC)
- Expired
- Jan 28, 2008, 8:00 AM EST
- In force
- 103 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 281117 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 617 AM EST MON JAN 28 2008 ...FREEZE WARNING IN EFFECT FOR INLAND COLLIER COUNTY UNTIL 8 AM EST MONDAY... FLZ070-281300- /O.NEW.KMFL.FZ.W.0002.080128T1117Z-080128T1300Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 617 AM EST MON JAN 28 2008 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. STRONG RADIATIONAL COOLING HAS ALLOWED AIR TEMPERATURES TO FALL TO NEAR FREEZING ACROSS PORTIONS OF INLAND COLLIER COUNTY THIS MORNING. AIR TEMPERATURES MAY BRIEFLY APPROACH THE FREEZING POINT THROUGH 8 AM EST...BUT SHOULD BEGIN TO QUICKLY WARM AS THE SUN RISES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 70/DD
1 follow-up statement
000 WWUS72 KMFL 281250 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 750 AM EST MON JAN 28 2008 FLZ070-281400- /O.EXP.KMFL.FZ.W.0002.000000T0000Z-080128T1300Z/ INLAND COLLIER- INCLUDING THE CITY OF...IMMOKALEE 750 AM EST MON JAN 28 2008 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... REGIONAL OBSERVATIONS INDICATE THAT THE TEMPERATURES ACROSS THE WESTERN INTERIOR PORTIONS OF SOUTH FLORIDA HAVE REACHED THEIR MINIMUM...AND TEMPERATURES WILL START TO START TO RISE AS THE MORNING PROGRESSES. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 28, 3:31 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 28, 3:31 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
331 AM EST MON JAN 28 2008
.DISCUSSION...
SURFACE HIGH PRESSURE CONTINUES TO BUILD EAST OVER THE
SOUTHEASTERN STATES THIS MORNING WITH CLEAR SKIES ACROSS SOUTH
FLORIDA. INTERIOR AREAS HAVE GOTTEN A BIT COOLER THAN EXPECTED AS
THE BOUNDARY LAYER DECOUPLED...WITH THE LOWEST READINGS SEEN ON
LOCAL MESONETS BEING 36 AT BIG CYPRESS PRESERVE IN SOUTHERN HENDRY COUNTY AND
THE GOLDEN GATE ESTATES IN WESTERN COLLIER COUNTY. MOST OTHER
WESTERN INTERIOR LOCATIONS WERE HOVERING IN THE LOWER 40S AWAY
FROM THE IMMEDIATE COAST...WHILE READINGS WERE IN THE MID 40S TO
MID 50S ACROSS THE EASTERN HALF OF SOUTH FLORIDA AS CONDITIONS
WERE A BIT MORE MIXY.
THE SURFACE HIGH WILL SLIDE SOUTH OVER FLORIDA THROUGH TONIGHT AND
THEN SLIDE SLOWLY EAST OF THE REGION ON TUESDAY. MID-LEVEL
RIDGING WILL MOVE OVERHEAD DURING THE AFTERNOON TODAY. NORTH-
NORTHWEST WINDS OVER THE PENINSULA WAS KEEPING COLD ADVECTION
STRATOCU OFFSHORE THIS MORNING...AND SURFACE WINDS SHOULD SLOWLY
BECOME NORTHEASTERLY DURING THE DAY WHICH WILL ALLOW THE STRATOCU
TO NEAR THE COAST...BUT ABUNDANT DRY AIR AND SUBSIDENCE WILL
LIKELY DISSIPATE MOST OF THE CLOUD LAYER AS IT MOVES WEST.
THEREFORE AT LEAST MOSTLY SUNNY AND DRY CONDITIONS ARE EXPECTED TO
LAST INTO TUESDAY. TONIGHT COULD BE ANOTHER CHILLY NIGHT AS THE
SURFACE HIGH SLIDES OVERHEAD AND ALL LOCATIONS DECOUPLE. HOWEVER,
1000-850MB THICKNESSES RISE SLIGHTLY TO AROUND 1360M. THE
COMBINATION SHOULD LEAD TO CONDITIONS ABOUT AS COOL AS SUNDAY
NIGHT ACROSS WESTERN INTERIOR LOCATIONS...AND A FEW DEGREES COOLER
ACROSS THE EAST COAST METRO AREAS. SOME PARTS OF INLAND PALM BEACH
COUNTY COULD BRIEFLY DROP BELOW 40 DEGREES TONIGHT AS THEY WILL
NOT HAVE THE WIND INFLUENCE OFF THE LAKE.
LIGHT SOUTHERLY TO SOUTHEASTERLY FLOW WITH AFTERNOON SEA BREEZES
POSSIBLE ON EACH COAST IS THEN EXPECTED LATE TUESDAY THROUGH THURSDAY
AS THE SURFACE HIGH SLIDES INTO THE ATLANTIC AND A WEAK FRONTAL
BOUNDARY STALLS ACROSS NORTH FLORIDA. WHILE THIS WILL LEAD TO A
GRADUAL INCREASE IN LOW- LEVEL MOISTURE THIS PERIOD...A DEEP MID-
LEVEL RIDGE AXIS ORIGINATING FROM AN 850-700MB RIDGE OVER THE
WESTERN ATLANTIC WILL REMAIN ACROSS THE REGION. IN ADDITION, A
STRONG 590DM 500MB RIDGE WILL BUILD AND REMAIN NEARLY STATIONARY
OVER THE BAHAMAS. THIS WILL KEEP THE BASE OF THE SUBSIDENCE
INVERSION 7000FT OR LESS THROUGH MUCH OF THIS PERIOD WITH VERY DRY
MID LEVEL AIR...AND THUS I EXPECT THE DRY CONDITIONS TO CONTINUE
THIS PERIOD WITH JUST A GRADUAL INCREASE IN DIURNAL CLOUD COVER.
THIS GENERAL PATTERN CONTINUES UNTIL EARLY NEXT WEEKEND WHEN
ANOTHER DYING FRONT MAKES A RUN AT THE FLORIDA PENINSULA BUT
WASHES OUT AS IT DOES SO ACCORDING TO THE LAST FEW RUNS OF THE
GFS/ECMWF...AS THE STRONG DEEP-LAYERED RIDGE AXIS HOLDS FIRM
ACROSS THE REGION AND THE STRONG 590DM 500MB RIDGE REMAINS OVER
THE BAHAMAS. THE PATTERN WILL FAVOR A GRADUAL WARMUP AND SLOW
INCREASE IN HUMIDITY VALUES WEDNESDAY THROUGH SATURDAY...BUT WITH
DRY CONDITIONS CONTINUING.
&&
.AVIATION...
VFR/SKC CONDITIONS WILL PREVAIL ACROSS ALL SOUTH FLORIDA TERMINALS
FOR THE FIRST HALF OF THE UPCOMING FORECAST PERIOD. HOWEVER...
RECENT MODEL GUIDANCE SUGGESTS THAT THE CURRENT LAND BREEZE WILL
DIMINISH BY LATE MORNING...WITH INCREASINGLY NE COMPONENT TO
LOW-LEVEL FLOW ALLOWING FEW STRATOCU TO AFFECT THE EAST COAST FOR
SECOND HALF OF THE PERIOD...ALONG WITH A SLIGHT INCREASE IN
HIGH-LEVEL CLOUD COVER. EXPECT ANOTHER LAND BREEZE TO DEVELOP ALONG
THE ATLANTIC COAST TONIGHT...WITH WINDS BACKING TO NW SHORTLY AFTER
DUSK. SPEEDS SHOULD REMAIN WITHIN THE 6-10 KNOT RANGE. AT KAPF...
N/NE FLOW WILL CONTINUE THROUGH THE PERIOD WITH SPEEDS IN THE 3-7
KNOT RANGE.
&&
.MARINE...
FOWEY ROCKS HAS BEEN BLOWING STRONG MUCH OF THE NIGHT SO HAVE
INCREASED THE WINDS ACROSS THE ATLANTIC AND BAY WATERS TO 15-20
KNOTS EARLY THIS MORNING...BUT THESE WINDS SHOULD WEAKEN QUICKLY
TODAY AS SURFACE RIDGE CONTINUES BUILDING IN AND COLD ADVECTION
CEASES. SCA CONTINUES FOR SEAS FOR THE ATLANTIC WATERS THROUGH
LATE AFTERNOON AS 8FT SEAS EARLY THIS MORNING GRADUALLY SUBSIDE.
THEREAFTER...LIGHT S/SE FLOW SHOULD DEVELOP OVER THE WATERS ON
TUESDAY AND WEDNESDAY...BUT A NORTHEASTERLY SWELL ORIGINATING FROM
A LARGE OCEANIC STORM SOUTHEAST OF CAPE COD WILL MOVE SOUTH
THROUGH THE WATERS THIS PERIOD. CURRENT GUIDANCE HAS BACKED OFF ON
THE SWELL HEIGHTS TO ABOUT 3 FEET ACROSS THE PALM BEACH COASTAL
WATERS WITH ONLY 1 TO 2 FEET FOR THE BROWARD AND MIAMI- DADE
COASTS.
&&
.FIRE WEATHER...
POTENTIALLY VERY DANGEROUS SITUATION SETTING UP TODAY ACROSS THE
RFW/WESTERN AREAS OF SOUTH FLORIDA. MODEL FORECAST SOUNDINGS SHOW
DEWPOINTS BELOW ZERO FOR MUCH OF THE MIXING LAYER TODAY...AND WITH
MIXING AND EXTREME SUBSIDENCE EXPECT DEWPOINTS TO TANK SHORTLY
AFTER SUNRISE...BUT HOW MUCH IS THE QUESTION. LATEST LOCAL WRF RUN
USUALLY DOES A GOOD JOB WITH DEWPOINTS IN THE WINTER SO FOLLOWED
THAT CLOSELY...BRINGING DEWPOINTS DOWN AROUND 30 FOR A SHORT TIME
THIS AFTERNOON WHICH YIELDS MIN RHS OF 20-25% ACROSS THE WARNING
AREA...WITH 4 TO 6 HOURS OF VALUES LESS THAN 35%...BUT FEEL THAT
IF THE LOW-LEVEL FLOW SHIFTS TO NE SLOWER THAN THE MODELS SUGGEST
THAT CONDITIONS COULD GET EVEN WORSE ACROSS THIS AREA.
ELSEWHERE...AIRMASS SHOULD MODIFY ENOUGH TO PRECLUDE RED FLAG
CONDITIONS BUT THINK 1-3 HOURS OF 35% OR LESS RHS IS POSSIBLE
ACROSS WESTERN INTERIOR MIAMI-DADE AND BROWARD COUNTIES.
FLOW SHIFTS SOUTHEASTERLY TO SOUTHERLY TUESDAY BUT MODEL FORECAST
SOUNDINGS SUGGEST DEWPOINTS AROUND 900MB COULD REMAIN 30 DEGREES
OR LESS FOR MOST OF THE DAY, POSSIBLY LEADING TO DEWPOINTS MIXING OUT.
FOR NOW, WILL HEADLINE SEVERAL HOURS OF CRITICAL RHS POSSIBLE
ACROSS GLADES, HENDRY, AND INLAND COLLIER COUNTIES...BUT LATER
SHIFTS WILL HAVE TO MONITOR THESE TRENDS CLOSELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 71 49 74 59 / 0 0 0 -
FORT LAUDERDALE 70 52 75 64 / 0 0 0 -
MIAMI 70 54 75 65 / 0 0 0 -
NAPLES 70 46 76 61 / 0 0 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR FLZ063-FLZ066-FLZ069-FLZ070-FLZ075.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
DISCUSSION/AVIATION/FIRE WX...STRASSBERG
AVIATION...70/DDHazardous weather outlook, Jan 28, 6:09 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 609 AM EST MON JAN 28 2008 FLZ063-066>075-168-172>174-282315- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 609 AM EST MON JAN 28 2008 ...APPARENT TEMPERATURES OF 30 TO 35 DEGREES THIS MORNING NORTHWEST INTERIOR... ...AREAS OF FROST THIS MORNING NORTHWEST INTERIOR... ...HAZARDOUS SEAS CONTINUING THIS MORNING IN THE GULF STREAM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: STRONG RADIATIONAL COOLING HAS ALLOWED AIR TEMPERATURES TO FALL INTO THE 33 TO 37 DEGREE RANGE ACROSS THE NORTHWEST INTERIOR THIS MORNING, WITH APPARENT TEMPERATURES RANGING FROM 30 TO 35 DEGREES. THIS CAN BE EXPECTED IN THE SAME REGION ONCE AGAIN ON TUESDAY MORNING, WITH APPARENT TEMPERATURES RANGING FROM 35 TO 45 DEGREES ACROSS THE REMAINDER OF MAINLAND SOUTH FLORIDA, WITH THE EXCEPTION OF THE IMMEDIATE ATLANTIC COAST. AREAS OF FROST WILL ALSO BE POSSIBLE IN SHELTERED LOCATIONS ACROSS THE NORTHWEST INTERIOR THIS MORNING. WAVES: NORTH WINDS IN THE 15 TO 20 KNOT RANGE WILL CONTINUE ACROSS THE ATLANTIC WATERS THIS MORNING, BEFORE SUBSIDING DURING THE AFTERNOON HOURS. THIS WILL ALLOW SEAS TO REMAIN IN THE 7 TO 9 FOOT RANGE THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Jan 28, 4:59 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 459 AM EST MON JAN 28 2008 FLZ063-066-070-281230- GLADES-HENDRY-INLAND COLLIER- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...IMMOKALEE 459 AM EST MON JAN 28 2008 ...NEAR FREEZING TEMPERATURES AND PATCHY FROST POSSIBLE IN SOME AREAS... IDEAL RADIATIONAL COOLING CONDITIONS WITH CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP LOWER THAN FORECAST OVERNIGHT ACROSS GLADES, HENDRY, AND INLAND COLLIER COUNTIES. TEMPERATURES HAVE DROPPED TO AROUND 34 DEGREES AS OF 5 AM AT SEVERAL MESONET SITES...WITH MOST OF THE AREA HOVERING IN THE MID TO UPPER 30S. TEMPERATURES MAY CONTINUE TO FALL ANOTHER DEGREE OR TWO UNTIL SUNRISE AND MAY BRIEFLY DROP TO THE FREEZING MARK IN NORMALLY COLDER LOCATIONS. THESE CONDITIONS ARE ALSO IDEAL FOR THE FORMATION OF FROST ACROSS THE REGION. THE FROST MAY LAST UNTIL SHORTLY AFTER SUNRISE UNTIL CONDITIONS WARM. STRASSBERG/DD
Nearby
Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.